Advertisement

Reactions Weekly

, Volume 1781, Issue 1, pp 61–61 | Cite as

Antituberculars

DRESS syndrome: 2 case reports
Case report
  • 24 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A report described a 56-year-old man and 21-year-old woman, who developed DRESS syndrome while receiving anti-tubercular treatment with isoniazid, ethambutol, pyrazinamide and rifampicin [routes and outcomes not stated; not all dosages and durations of treatment to reaction onsets stated].

Patient 1: The 56-year-old man, who had a history of rheumatoid arthritis, developed pulmonary and lymph node tuberculosis. Subsequently, he started receiving anti-tubercular therapy with isoniazid, rifampicin, ethambutol and pyrazinamide. However, after 6 weeks, he was hospitalised due to fever, an extensive maculopapular rash, disseminated peripheral lymphadenopathy and pronounced facial and palmoplantar oedema. Laboratory tests showed high blood eosinophilia and increased AST and ALT...

Reference

  1. Coster A, et al. Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome caused by first-line antituberculosis drugs: Two case reports and a review of the literature. Contact Dermatitis 81: 325-331, No. 5, Nov 2019. Available from: URL: http://doi.org/10.1111/cod.13296 - BelgiumCrossRefGoogle Scholar

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations